Alabama, 2007

Tornadoes and Flash Flooding in Alabama, April 14, 2007

April 14, 2007 · NWS MOB · 11 events in 8 counties and zones

Large bow echo continued moving east across Alabama producing significant damage along its path.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.0 million
Crop damage
$1.0 million
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Large bow echo continued moving east across Alabama producing significant damage along its path.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 14, 10:48 AM CST, 22 minutes earlier.

Area forecast discussion, Apr 14, 10:48 AM CST, 22 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
1148 AM CDT SAT APR 14 2007

JUST A QUICK UPDATE TO SAY THAT THINGS ARE MOVING ALONG
TIMING-WISE ABOUT AS EXPECTED. LATEST WFO MOBILE ALABAMA LAPS
MESOSCALE ANALYSIS...WHICH ASSIMILATES LOCAL MESONET SURFACE
OBSERVATIONS...SHOWS THAT ATMOSPHERE CONTINUES TO DESTABILIZE
RAPIDLY INVOF WHERE SFC HEATING IS OCCURRING ALONG AND JUST NORTH OF
I-10. SFC TEMPS HAVE RISEN INTO MID 70F RANGE OVER INTERIOR SW AL
AND SC ALABAMA TO NEAR 80F ALONG THE COAST. THIS IS RESULTING IN
SBCAPES APPROACHING 2000 J KG-1. SR HEL FIELD IS STILL MEAGER
(MOSTLY < 150 M2 S-2) WITH HIGHEST SR HELICITIES RIGHT ALONG LINE
(BEING INDICATED BY MESOSCALE PRESSURE TROUGH).  LOOKS LIKE WELL
HAVE TO WATCH FOR STORMS MOVING TO RIGHT OF MEAN WIND TO INGEST
HIGHER SRH VALUES IN THE SHORT-TERM. IT IS ALSO APPARENT THAT
ATMOSPHERE EAST OF I-65 IS CAPPED FOR THE MOMENT.  WHEN THIS
BREAKS...IT COULD BE A VERY DANGEROUS SITUATION AND SUPPORT A WAVE
OF ISOLATED SUPERCELLS AHEAD OF THE TSTM LINE CURRENTLY MOVG THROUGH
INTERIOR SE MS.

PER LATEST SPS PRODUCT (BHMSPSMOB)...DAMAGING WINDS AND LARGE HAIL
ARE EXPECTED TO BE THE PRIMARY HAZARD ASSOCIATED WITH THE SEVERE
THUNDERSTORMS. HOWEVER...ISOLATED TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY IN SCATTERED STORMS DEVELOPING AHEAD OF THE
MAIN LINE OF STORMS THIS AFTERNOON. THE SQUALL LINE WILL ADVANCE TO
ACROSS COASTAL AND SOUTHWEST ALABAMA AROUND MID DAY...AND ACROSS THE
WESTERN FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA IN THE MID TO
LATE AFTERNOON HOURS.

OVER PAST HOUR...JUST UPDATED THE ZONES AND COASTALS FOR TORNADO
WATCH 141 THAT IS IN EFFECT UNTIL 6 PM CDT.  PLEASE REFER TO PRODUCT
BHMWCNMOB FOR LATEST UPDATES ON TORNADO WATCH 141 IN SPACE AND
TIME.  ALSO...WILL PASS ALONG LATEST TRENDS IN THINKING OF HOW EVENT
WILL EVOLVE IN THE NOWCAST PRODUCT (BHMNOWMOB).

/23 MEDLIN

----------------------------------------------------------------

...MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY...

.SHORT TERM (TODAY AND TONIGHT)...PARAMETERS APPEAR TO BE COMING
TOGETHER FOR A VERY ACTIVE SEVERE THUNDERSTORM EVENT ACROSS THE
CENTRAL GULF COAST. LATEST SURFACE ANALYSIS INDICATES A DOUBLE WARM
FRONT SETUP. THE FIRST WARM FRONT HAS MOVED INTO CENTRAL MS AND AL
FROM JUST NORTH OF MERIDIAN TO NEAR MONTGOMERY. THE SECONDARY WARM
FRONT WHICH SEPARATES THE TRULY TROPICAL AIRMASS IS LOCATED FROM
KTVR IN EXTREME EASTERN LOUISIANA SOUTHEASTWARD TO JUST NORTH OF THE
OFFICE HERE AT KMOB. THE DEWPOINT AT THE OFFICE HAS RISEN 16 DEGREES
SINCE 00Z. AS THE UPPER DYNAMICS GET CLOSER LATER THIS MORNING SFC
LOW PRESSURE WILL DEEPEN AND MOVE RAPIDLY NORTHEASTWARD INTO THE
TENNESSEE VALLEY BY MID DAY. AS THIS OCCURS THE LOW LEVEL JET WILL
ALSO SPREAD EASTWARD...ALLOWING THE SECOND WARM FRONT TO SURGE
NORTHWARD AND SPREAD A WARM AND MOIST AIRMASS ACROSS THE ENTIRE GULF
COAST REGION LATER THIS MORNING AND AFTERNOON. SOME OF THIS WIND
WILL MIX DOWN TODAY CREATING GUSTY CONDITIONS OF 15 TO 20 MPH W/
OCCASIONAL HIGHER GUSTS OVER INTERIOR ZONES...AND 20 TO 25 MPH W/
OCCASIONAL HIGHER GUSTS OVER COASTAL ZONES...WHICH WILL BE JUST
BELOW LOCAL WIND ADVISORY CRITERIA.

SOME BREAKS IN THE CLOUDS ARE ALSO EXPECTED ALLOWING TEMPS TO CLIMB
INTO THE UPPER 70S TO NEAR 80 AND WHEN COMBINED W/ DEWPOINTS THAT
CLIMB INTO THE MID AND UPPER 60S WILL YIELD MLCAPE VALUES NEAR 1200
J/KG. OF GREATER CONCERN IS THAT THE LOW LEVEL JET OF 45 TO 50 KNOTS
IS EXPECTED TO PERSIST DOWNSTREAM OF THE ADVANCING TROUGH LEADING TO
LARGE LOW LEVEL HODOGRAPHS W/ STORM-RELATIVE HELICITY VALUES >200
M2/S2. THUS AS THE SQUALL LINE CURRENTLY OVER CENTRAL LOUISIANA
MOVES EAST IT IS EXPECTED TO CONTINUE TO ORGANIZE AND INTENSIFY AS
THE DOWNSTREAM AIRMASS DESTABILIZES. THE GREATEST THREAT W/ THIS
LINE WILL BE DAMAGING WINDS...AND A WIDESPREAD DAMAGING WIND EVENT
IS POSSIBLE.

WHILE TORNADOES ARE CERTAINLY POSSIBLE WITHIN THE LINE...THE GREATER
TORNADO AND ALSO LARGE HAIL THREAT WILL BE IN DISCRETE THUNDERSTORMS
AHEAD OF THE MAIN LINE. FORECAST SOUNDING FROM BOTH THE NAM12 AND
GFS40 INDICATE A LOADED GUN APPEARANCE FROM 15Z TO 18Z W/ A STOUT
CAP AROUND 850 MBS. IF THUNDERSTORMS ARE ABLE TO BREACH THIS CAP AND
REMAIN ISOLATED AHEAD OF THE SQUALL LINE...THEY WILL QUICKLY BECOME
SUPERCELLULAR W/ ALL MODES OF SEVERE WEATHER POSSIBLE. THE SQUALL
LINE WILL MOVE EAST AND OUT OF THE AREA BY LATE THIS EVENING. ALL
INTERESTS SHOULD PREPARE FOR SEVERE WEATHER TODAY...HAVE A METHOD OF
RECEIVING WEATHER INFORMATION THROUGHOUT THE DAY AND HAVE A PLAN OF
ACTION SHOULD SEVERE THUNDERSTORMS APPROACH. THE FRONT WILL MOVE
EAST OF THE AREA AROUND MIDNIGHT W/ A COOLER AND DRIER AIRMASS
MOVING INTO THE REGION. /13

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...STILL NO MAJOR CHANGES OF
NOTE FOR THIS FCST PERIOD. DRIER AND COOLER HIGH PRESSURE BUILDS
OVER THE REGION SUNDAY AND MONDAY...THEN WE ARE STILL LOOKING AT
ANOTHER CHANCE FOR WEATHER AFFECTING THE AREA DURING THE
TUESDAY/WEDNESDAY TIMEFRAME...BUT TIMING ISSUES CONTINUE. CURRENTLY
APPEARS BEST CHANCES FOR PCPN WILL BE AROUND TUESDAY NIGHT. HIGH
PRESSURE REBUILDS OVER THE AREA ONCE AGAIN BY THURSDAY. TEMPS
GENERALLY SEVERAL DEGREES BELOW NORM DURING LONG TERM PERIOD. /12

&&

.FIRE WEATHER...INCREASING CLOUDINESS AND CHANCES OF SHOWERS AND
THUNDERSTORMS TODAY AND THIS EVENING...SO NO FIRE ISSUES WITH REGARD
TO RH VALUES TODAY. WILL BE VERY BREEZY ACROSS THE AREA TODAY AND
TONIGHT HOWEVER...PRODUCING HIGH DISPERSION VALUES. /12

&&

.MARINE...STRONG SOUTHERLY FLOW IN EXCESS OF SMALL CRAFT ADVISORY
LEVELS WILL PERSIST THROUGH LATE THIS AFTERNOON AS A STRONG COLD
FRONT APPROACHES THE MARINE AREA. THE FRONT WILL MOVE SOUTH OF THE
MARINE AREA AROUND MIDNIGHT W/ WINDS BECOMING NORTHWEST AND
INCREASING TO 25 TO 30 KNOTS OFFSHORE. THE PRESSURE GRADIENT WILL
WEAKEN BY LATE SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE NORTHERN
GULF. AS THE HIGH MOVES EAST ON TUESDAY AN ONSHORE FLOW WILL RETURN
IN ADVANCE OF ANOTHER AREA OF LOW PRESSURE DEVELOPING ACROSS THE
SOUTHERN PLAINS. ONSHORE FLOW WILL STRENGTHEN BY MID WEEK AS THE LOW
APPROACHES AND MOVE ACROSS THE NORTHERN GULF. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      78  48  64  38 /  70  50  05  00
PENSACOLA   80  53  66  45 /  60  60  05  00
DESTIN      75  54  63  48 /  50  60  05  00
EVERGREEN   79  51  58  33 /  80  60  05  00
WAYNESBORO  74  46  62  37 /  80  30  05  00
CAMDEN      78  49  56  36 /  90  60  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.
&&

12/SHEPHERD
13/CULLEN
Hazardous weather outlook, Apr 14, 4:00 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 14 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
151200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF SEVERE THUNDERSTORMS...

...HIGH RISK OF DEADLY RIP CURRENTS IN THE SURF ZONE AT AREA
BEACHES...

A LARGE LOW PRESSURE SYSTEM MOVING EAST OUT OF THE SOUTHERN PLAINS
WILL MOVE EAST ACROSS THE SOUTHEASTERN STATES TODAY. A COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL APPROACH THE MISSISSIPPI AND
ALABAMA STATE LINE BY EARLY AFTERNOON. IN ADVANCE OF THE COLD
FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND NORTHWEST
FLORIDA THROUGH THIS EVENING.

AT THIS TIME...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE
PRIMARY HAZARD ASSOCIATED WITH THE SEVERE THUNDERSTORMS.
HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN
SCATTERED STORMS DEVELOPING AHEAD OF THE SQUALL LINE THIS MORNING AND
AFTERNOON. THE SQUALL LINE WILL MOVE ACROSS SOUTHEAST MISSISSIPPI IN
THE MID TO LATE MORNING HOURS...ACROSS COASTAL AND SOUTHWEST ALABAMA
AROUND MID DAY...AND ACROSS THE WESTERN FLORIDA PANHANDLE AND SOUTH
CENTRAL ALABAMA IN THE MID TO LATE AFTERNOON HOURS.

THE STRONG SOUTHERLY WINDS TODAY WILL CREATE DANGEROUS BOATING
CONDITIONS FOR SMALL CRAFT. THESE STRONG WINDS WILL ALSO CREATE A
HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND
NORTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

STRONG NORTHERLY WINDS IN THE WAKE OF THE FRONT WILL MAINTAIN
DANGEROUS BOATING CONDITIONS ACROSS THE MARINE AREA FOR SMALL CRAFT
THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS IS REQUESTED THROUGH LATE THIS EVENING.

In the hours before

Special weather statement, Apr 14, 9:10 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1010 AM CDT SAT APR 14 2007

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-142000-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1010 AM CDT SAT APR 14 2007

...SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE DEEP SOUTH TODAY...

...THERE IS A MODERATE RISK OF SEVERE STORMS TODAY ALONG THE CENTRAL
GULF COAST REGION...

A LARGE LOW PRESSURE SYSTEM OVER NORTHERN MISSISSIPPI WILL MOVE EAST
ACROSS NORTHERN ALABAMA...AND INTO NORTHWEST GEORGIA TODAY. A COLD
FRONT ASSOCIATED WITH THIS SYSTEM WILL APPROACH THE MISSISSIPPI AND
ALABAMA STATE LINE BY EARLY THIS AFTERNOON. IN ADVANCE OF THE COLD
FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND NORTHWEST
FLORIDA THROUGH THE EARLY EVENING HOURS.

DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY HAZARD
ASSOCIATED WITH THE SEVERE THUNDERSTORMS. HOWEVER...ISOLATED
TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN SCATTERED STORMS
DEVELOPING AHEAD OF THE MAIN LINE OF STORMS LATE THIS MORNING
THROUGH THIS AFTERNOON. THE SQUALL LINE WILL ADVANCE TO A BUTLER
ALABAMA TO LUCEDALE MISSISSIPPI LINE BY LATE MORNING...AND THEN MOVE
ACROSS COASTAL AND SOUTHWEST ALABAMA AROUND MID DAY...AND ACROSS THE
WESTERN FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA IN THE MID TO
LATE AFTERNOON HOURS.

ALL PERSONS WHO OWN A NOAA ALL HAZARDS WEATHER RADIO SHOULD TAKE TIME
TO MAKE SURE IT WILL SOUND AN AUDIBLE ALARM SHOULD A SEVERE WEATHER
WARNING BE ISSUED. CHECK THE BATTERIES IN THE WEATHER RADIO JUST IN
CASE THE POWER SHOULD GO OFF.

THOSE WHO DO NOT HAVE A NOAA ALL HAZARDS WEATHER RADIO SHOULD
STRONGLY CONSIDER INVESTING IN THIS POTENTIALLY LIFE SAVING DEVICE.
UNITS CAN BE PURCHASED FROM LOCAL ELECTRONICS STORES FROM 25 DOLLARS
TO AROUND 50 DOLLARS...DEPENDING ON THE VARIOUS FEATURES AND
CAPABILITIES OF THE UNIT.

STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL BROADCAST NEWS MEDIA
FOR THE LATEST FORECAST INFORMATION REGARDING THE UPCOMING PERIOD OF
SEVERE WEATHER.

The radar

The Mobile radar (KMOB), 95 km away, was scanning. The volume nearest the first event began at 17:08 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 3 tornado, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Washington

When
April 14, 11:10 AM CST to 11:15 AM CST
Where
Washington County, 0.85 mi E of Yarbo
Measured
78 kt (90 mph) estimated gust
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
31.532, -88.266

The large bow echo that moved across southeast Mississippi continued into southwest Alabama. Numerous trees and powerlines were blown down near Yarbo. Several of the trees landed on homes causing roof damage. A well-built garage was completely destroyed by the high winds. It appeared that the highest winds along the bow struck the garage broadside. No injuries were reported. This same area was struck by a tornado a few months before.

Thunderstorm Wind, Clarke

When
April 14, 11:38 AM CST to 11:40 AM CST
Where
Clarke County, 1.2 mi SE of Salitpa
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
31.608, -88.006

The large thunderstorm bow echo continued moving east and blew down several trees and powerlines near Salitpa. A few of the trees fell on homes and caused roof damage. Heavy rains also caused minor street flooding.

Thunderstorm Wind, Monroe

When
April 14, 12:28 PM CST to 12:30 PM CST
Where
Monroe County, 2.83 mi ENE of Monroeville
Measured
87 kt (100 mph) estimated gust
Crop damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
31.536, -87.286

A little northeast of Vredenburgh, a huge downburst occurred. Hundreds of eighteen year old pine trees in a one-half mile area were blown down. The damage occurred in a large pine forest farm. This pattern had the classic appearance of a microburst from the air. Foresters' estimated damage at neat 1 million dollars. A few minutes later a tornado struck around the same area.

Tornado, Monroe

When
April 14, 12:33 PM CST to 12:36 PM CST
Where
Monroe County, 0.29 mi ESE of Vredenburgh to 1.18 mi E of Vredenburgh
Rating
EF1
Path length
1.06 mi
Path width
200 yd
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
31.818, -87.315

A few minutes after the huge microburst occurred, a tornado touched down just southwest of County Road 56 south of Vredenburgh. Most of the structural damage occurred north of County Road 56. A very old home was pushed from its blocks and roof was lifted off. The tornado then moved northeast and damaged a church that was located near the home. Many trees were blown down in this area. Another church a few hundred yards to the northeast of the first church had part of the back of the building blown off. A convergence pattern was observed in the fallen trees from southwest of County Road 56 to northeast of the home. The tornado either dissipated or went back into the clouds near the second church. The tornado wind speed was estimated at 105 mph. No injuries were reported. People who lived only a short distance away said they never heard or observed the tornado. The tornado ended near where a huge microburst had occurred a few minutes earlier.

Thunderstorm Wind, Wilcox

When
April 14, 12:41 PM CST to 12:43 PM CST
Where
Wilcox County, 5.19 mi SW of Fatama to 1.79 mi WSW of Watsonville
Measured
60 kt (69 mph) estimated gust
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
31.847, -87.293

The Vredenburgh storm took on a bow-shaped appearance again as it entered Wilcox County and did sporadic damage to trees for another five to six miles. The storm continued northeast and crossed State Highway 265. The storm damaged some out buildings on County Road 45. The storm lost its intensity near County Road 45 and no other damage was found north of County Road 45.

Tornado, Crenshaw

When
April 14, 3:00 PM CST to 3:02 PM CST
Where
Crenshaw County, 4.91 mi NW of Saville to 5.08 mi NW of Saville
Rating
EF0
Path length
0.54 mi
Path width
40 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
32.030, -86.389

A weak EF-0 tornado did some minor damage in the extreme north part of the county near Clearview. The tornado touched down near County Road 11 and damaged a poultry farm, three of the buildings on the farm had their tin roofs damaged. Three other buildings had parts of their roofs taken off. None of the chickens were injured. An eye witness said the tornado looked like pencil dropping out of the sky. The tornado continued northeast and dissipated near Hwy 97. A church located in this area had shingles taken off and a tree fell on the roof.

Tornado, Conecuh

When
April 14, 4:12 PM CST to 4:14 PM CST
Where
Conecuh County, 2.5 mi NNW of Castleberry
Rating
EF1
Path length
0.25 mi
Path width
50 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
31.333, -87.036

A weak tornado developed along the leading edge of a large bow echo just northwest of Castleberry. The tornado blew down trees and damaged a residence just west of County Road 23. Estimated wind speeds were 85 to 90 mph. No injuries occurred.

Thunderstorm Wind, Conecuh

When
April 14, 4:12 PM CST to 4:19 PM CST
Where
Conecuh County, 2.5 mi NNW of Castleberry to 6 mi NE of Castleberry
Measured
70 kt (81 mph) estimated gust
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
31.333, -87.036

A large bow shaped thunderstorm complex began near Interstate 65 just west of Castelberry. The complex moved east northeast blowing down several trees. Most of the damage occurred near Hwy 31 where the bow shaped complex broad sided several structures. Two homes and one barn were damaged here. This is also where the weak tornado occurred. The system continued tracking east northeast blowing down numerous trees along its path. The bow shaped complex weakened near Nymph.

Thunderstorm Wind, Covington

When
April 14, 4:51 PM CST to 4:53 PM CST
Where
Covington County, Red Level
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.400, -86.620

High winds from a thunderstorm blew down several trees along Hwy 55 east of Red Level.

Flash Flood, Conecuh

When
April 14, 5:30 PM CST to 6:15 PM CST
Where
Conecuh County, Evergreen to Castleberry
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.430, -86.970

Heavy rains from slow moving thunderstorms dropped 3 to 5 inches of rainfall across the central part of the county. Several secondary roads had to be closed for about an hour due to high water.

Flash Flood, Escambia

When
April 14, 5:30 PM CST to 6:15 PM CST
Where
Escambia County, Wallace to Foshee
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.200, -87.230

Heavy rains from slow moving thunderstorms dropped 3 to 5 inches of rainfall across the north central part of the county. Several secondary roads had to be closed for about an hour due to high water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyThe tornado archive for Alabama, 2007Warnings in Alabama, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25608, 25609, 25629, 25619, 25633, 25638, 25646, 25668, 25677, 25672, 25674.